Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
anonymous2

Yasmine + side effects

i've been on Yasmin for the past two years to control my "hormonal acne" but I've had three episodes of syncope (which were terrifying) that my dermatologist and PCP have attributed to Yasmin. Do you know if this is a common side effect of Yasmin? I don't want to stay on it obviously if I keep passing out. My dermatologist recommended Spironolactone (I've tried Accutane in the past but I don't want to get back on it), but I was wondering if I needed to be on OCP with it to have the maximal benefit? Just wondering what anyone's take was on Spironolactone vs. Yasmin since I'm quite happy with the way my skin looks now, and I'm scared to have it revert back to the way it was. Can I just stop Yasmin at the end of my month and then start up Spironolactone the next day, or should I overlap the two meds for a month or so? Thanks so much.

Share this post


Link to post
Share on other sites

Spironolacton, I think, will have more of an antiandrogenic effect on your hormones than Yasmin would, but that also has it's problems.

If you get off BCP completely, you'll have the possibility of spotting and having irregular periods on Spiro alone. However, if you're fainting from the Yasmin, I'd probably go w/the Spiro instead.

Did your doc say why Yasmin could be the reason why you're fainting?

Share this post


Link to post
Share on other sites

No he just postulated that it could be the reason. Yasmin does have side effects of dizziness, lightheadness, and possibly fainting in its information package (that I read conveniently afterwards) but it seems to be fairly rare. And since I had these episodes of fainting after I started the pill, he thought I should get off of it. I thought that Yasmin would work better than Spironolactone cause of the added estrogen in addition to the anti-androgen, but if Spironolactone works well alone, that's kinda my only alternative at this point I think.

Share this post


Link to post
Share on other sites

I've been on just spiro and the combo of yasmin and spiro. I personally have had no bad side effects from either. I haven't really noticed much difference with the addition of yasmin, other then the fact I have regular periods. I've heard that the drospirenone in yasmin could perhaps be related to about 25mg of spironolactone, so overall, if you have a higher dose of spiro, it will probably work better than the yasmin. Neither one really cleared things up all the way for me.

Share this post


Link to post
Share on other sites

I know that when I was first prescribed Yasmin (about 3 months ago), my doctor was concerned because I have low blood pressure, and Yasmin and other BCP's tend to lower your blood pressure. So that might be why you had problems with fainting. My derm thought I should try Yasmin before Spiro because they have similar effects, as far as lowering androgen levels and etc. But Yasmin's effectiveness in doing so is less than Spiro (I forget the exact reasoning). So I wouldn't worry about the Spiro making things bad, since it's usually the more aggressive option for treatment. But I'm prettty sure that you are supposed to be on BCP's while taking Spiro? Something about irregular periods? If you do need to be on a BCP, you might want to try Allese. It is a very low estrogen pill and it worked great for me. Though I'm not sure if a lower dose pill effects fainting, it might be something to look into if you need/want to be on the pill.

Share this post


Link to post
Share on other sites

Actually, Alesse has been shown to be androgenic, so it commonly causes acne in a lot of women.

hmm, i was just thinking with that she'd be fine with the fainting part. didn't realize it might be an acne trigger. i'm def learning that everyone is very sensitive to bcp's, so you just might have to keep playing with it. either way, good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×